MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, 14V LI-ION RECHARGEABLE BATTERY SET; Ventricular (assist) bypass

THORATEC CORPORATION HEARTMATE®, 14V LI-ION RECHARGEABLE BATTERY SET; Ventricular (assist) bypass
Model Number 2465
Medical Device Problem Code Failure to Charge (1085)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a red light activating when charging the 14v lithium-ion battery was confirmed during testing.The 14v lithium-ion battery, serial number: (b)(6), was returned for analysis, and upon initial observation, the physical condition was found to be unremarkable.The battery¿s fuel gauge was interrogated and indicated that the battery had a moderate charge, and the relative state of charge (rsoc) was lower than expected for having 3 leds active on the fuel gauge.Additionally, the led closest to the button would intermittently turn on and off when the fuel gauge button was pressed.There were no other issues with the battery fuel gauge parameters.Upon being placed into a universal battery charger (ubc), a b0013 error code appeared, indicating an issue with the rsoc line check test.The battery was milled open to inspect the internal components on the battery¿s main printed circuit board (pcb).Circuit analysis of the battery¿s rsoc circuitry revealed that one of the components had become compromised.Further analysis revealed that a d flip-flop integrated circuit (ic) u7 was outputting an incorrect signal, causing one of the transistor gates controlling the rsoc to be open, dropping the rsoc.U7 was replaced, resolving the issue.The fuel gauge¿s leds functioned as intended following replacement, and the repaired battery was able to charge to full without any issues arising.The root cause of the reported battery issue was determined to be due to a damaged integrated circuit.The testing documentation for the 14v lithium-ion battery, serial number: (b)(6), was reviewed and showed the battery passing all tests.The heartmate 3 left ventricular assist system (lvas) instructions for use (ifu) (rev.D) and the heartmate 3 patient handbook (rev.A) are currently available.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.The heartmate 3 lvas ifu (rev.D) section 3 entitled ¿powering the system¿ and the heartmate 3 patient handbook (rev.A) section 3 entitled ¿powering the system¿ address when a 14v battery needs calibration and how to perform calibration.The heartmate 3 lvas ifu (rev.D) section 8 entitled "equipment storage and care" and the heartmate 3 patient handbook (rev.A) section 6 entitled "equipment maintenance" describe how to care for and clean all equipment.The heartmate 3 patient handbook (rev.A) cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that the patient had a defective battery.There was a red light while the battery was in the universal battery charger.The batter was exchanged.

Brand Name
HEARTMATE®, 14V LI-ION RECHARGEABLE BATTERY SET
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22680894
Report Number2916596-2025-05193
Device Sequence Number9149906
Product Code DSQ
UDI-Device Identifier00813024010692
UDI-Public(01)00813024010692(10)SY267-B098(17)270923
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2465
Device Catalogue Number2465
Device Lot NumberSY267-B098
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2025
Initial Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age45 YR
Patient SexMale
Patient Weight48 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American